Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 17, 2011, 3:21 PM EDT for Collier County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2011, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 17, 2011, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 150 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2171 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
386
WWUS82 KMFL 171921
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT SUN JUL 17 2011
FLZ069-070-172000-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
321 PM EDT SUN JUL 17 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL COLLIER COUNTY
* UNTIL 400 PM EDT
* AT 318 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF BONITA SPRINGS. THIS STORM WAS
WAS MOVING TO SOUTH AT AROUND 5 MPH.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER
IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2632 8167 2642 8167 2643 8165 2643 8162
2620 8151 2617 8177 2632 8182 2632 8181
TIME...MOT...LOC 1921Z 180DEG 0KT 2629 8177
$$
AKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 17, 2:52 PM EDT, 29 minutes earlier.
Area forecast discussion, Jul 17, 2:52 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 252 PM EDT SUN JUL 17 2011 .DISCUSSION... DEEP LAYER MOISTURE AND CONVECTION IS NOW TAKING PLACE FROM NEAR SOUTHEASTERN LOUISIANA EASTWARD ACROSS THE FLORIDA PENINSULA AND CONTINUING FURTHER EASTWARD TO THE BROAD LOW EAST OF CAPE CANAVERAL. SHOWERS AND ISOLATED THUNDERSTORMS ARE JUST BEGINNING ACROSS THE SOUTH FLORIDA PENINSULA. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE FORMING ACROSS THE REGION THE REMAINDER OF THE AFTERNOON HOURS BEFORE TAPERING OFF DURING THE EVENING...WITH ONLY ISOLATED ACTIVITY EXPECTED ACROSS THE REGIONAL WATERS OVER NIGHT. ALTHOUGH THE BROAD LOW CURRENTLY HAS LITTLE MOVEMENT...THE GUIDANCE CONTINUES TO INDICATE A SLOW EASTWARD TO NORTHEASTWARD DRIFT BEGINNING ON MONDAY...BUT THERE IS STILL A LOT OF UNCERTAINTY IN THE MOVEMENT OF THIS BROAD LOW...WILL HAVE TO MONITOR IT CLOSELY. ALTHOUGH THE AFOREMENTIONED BROAD LOW IS FORECAST TO SLOWLY DRIFT NORTHEAST...THE BOUNDARY LAYER MOISTURE ACROSS THE ADJACENT GULF AND ATLANTIC WATERS OFF THE FLORIA PENINSULA IS FORECAST TO SLOWLY DRIFT SOUTHWARD MONDAY AND TUESDAY...MAINTAINING DEEPER LAYERED MOISTURE ACROSS THE REGION WITH MAINLY AFTERNOON AND EVENING SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE REGION. OTHER SYNOPTIC FACTORS DO NOT SEEM FAVORABLE TO SUSTAIN MORE WIDESPREAD CONVECTION SO JUST SCATTERED ACTIVITY IS EXPECTED. && .MARINE... A SMALL NORTHEAST SWELL IS EXPECTED TO LINGER THIS EVENING AND TONIGHT ACROSS THE ATLANTIC WATERS...WITH MOST OF THE IMPACT EAST OF PALM BEACH COUNTY. THIS SWELL IS FORECAST TO SLOWLY DECREASE ON MONDAY. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 90 75 90 / 30 50 30 40 FORT LAUDERDALE 79 90 78 90 / 40 50 30 40 MIAMI 78 91 77 91 / 40 50 30 40 NAPLES 76 90 75 90 / 30 40 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...60/BD AVIATION/RADAR/FIRE...52/PS
Hazardous weather outlook, Jul 17, 10:00 AM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1000 AM EDT SUN JUL 17 2011 FLZ063-066>075-168-172>174-172330- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1000 AM EDT SUN JUL 17 2011 ...SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE THIS AFTERNOON... ...MAIN CONCERN WILL BE LOCALLY HEAVY RAIN... ...GUSTY WINDS AND SMALL HAIL POSSIBLE WITH A FEW STORMS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS ARE POSSIBLE ONCE AGAIN THIS AFTERNOON WITH STORMS MOSTLY NEARLY STATIONARY AND PROPAGATING ALONG OUTFLOW BOUNDARIES. THIS ACTIVITY WILL BE ASSOCIATED WITH THE INTERACTION BETWEEN A BOUNDARY STRETCHING ACROSS THE LAKE OKEECHOBEE REGION FROM THE LOW PRESSURE SYSTEM NORTH OF THE BAHAMAS AND AFTERNOON SEA AND LAKE BREEZES. A FEW OF THE STORMS COULD BE STRONG WITH THE PRIMARY THREATS BEING FREQUENT LIGHTNING STRIKES, HEAVY RAINFALL, GUSTY WINDS AND SMALL HAIL. HOWEVER, AN ALTERNATE SCENARIO IS THE SUPPRESSION OF ANY SUCH ACTIVITY ACROSS THE LOCAL AREA AS THE LOW PRESSURE SYSTEM NORTH OF THE BAHAMAS IS FED BY MOISTURE FROM ITS SURROUNDINGS. THEREFORE, CONFIDENCE IN THE CURRENT FORECAST IS BELOW AVERAGE. WATERSPOUTS: THE COMBINATION OF LIGHT LOW LEVEL WINDS AND LOW LEVEL CLOUD CONVERGENCE BANDS ACROSS THE LOCAL ATLANTIC WATERS WILL RESULT IN A SLIGHT RISK OF WATERSPOUTS TODAY. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 45 TO 55 MPH. HAIL: THE STRONGEST STORMS COULD PRODUCE SMALL HAIL. FLOODING: A SLOW STORM MOTION COULD RESULT IN LOCALLY HEAVY RAINS, WHICH IN TURN, COULD RESULT IN MINOR FLOODING IN POORLY DRAINED AREAS AND ON SOME ROADWAYS. TEMPERATURES: MAXIMUM HEAT INDEX READINGS COULD REACH 100 TO 105 DEGREES ACROSS INTERIOR PORTIONS OF SOUTH FLORIDA THIS AFTERNOON. RIP CURRENTS: A NORTH TO NORTHEAST SWELL AROUND 2 FEET WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES OF PALM BEACH COUNTY TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY WITH FREQUENT LIGHTNING, LOCALLY HEAVY RAINFALL, GUSTY WINDS, AND SMALL HAIL THE MAIN CONCERNS PARTICULARLY DURING THE EARLY PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 17, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 PM EDT SUN JUL 17 2011
FLZ069-070-172000-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
321 PM EDT SUN JUL 17 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL COLLIER COUNTY
* UNTIL 400 PM EDT
* AT 318 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF BONITA SPRINGS. THIS STORM WAS
WAS MOVING TO SOUTH AT AROUND 5 MPH.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER
IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2632 8167 2642 8167 2643 8165 2643 8162
2620 8151 2617 8177 2632 8182 2632 8181
TIME...MOT...LOC 1921Z 180DEG 0KT 2629 8177
AKThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:30 PM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Jul 17, 4:00 PM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Jul 17, 4:13 PM EDT | Special Weather Statement | MFL | Monroe | 47 min |
| Jul 17, 4:16 PM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Jul 17, 4:47 PM EDT | Special Weather Statement | MFL | Monroe | 43 min |
| Jul 17, 5:16 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Jul 17, 5:24 PM EDT | Special Marine Warning | MFL | 66 min | |
| Jul 17, 5:34 PM EDT | Special Weather Statement | MFL | Miami-Dade | 41 min |
| Jul 17, 5:52 PM EDT | Special Weather Statement | MFL | Miami-Dade | 23 min |
| Jul 17, 6:03 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jul 17, 6:55 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| Jul 17, 7:15 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jul 17, 7:22 PM EDT | Special Weather Statement | MFL | Broward | 23 min |
| Jul 17, 7:56 PM EDT | Special Weather Statement | MFL | Broward | 34 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.